Couldn't find what you looking for?

TRY OUR SEARCH!

Please let me know what are the long term side effects of immodium? My IBS has gotten worse over the past few years and I have been taking it 6 days a week. This is the only thing that helped me. :-(

Loading...

:D Hi there let me just say that I have been using Immodium since 1996~I have IBS and bad Anxiety so most days I'm stuck in the house~I have been taking the Immodium everyday maybe 2 times a day but I have tried to stop and I feel wierd like a withdrawl like people are explaining then it will feel like I'm gonna barf but I don't it's just an overwhelming feeling but I never thought that Immodium was doing it because it's usually when I take Tylenol PM that oh I feel "High" but like a sick to my stomach high I don't like it ~Anyways I have also noticed that sometimes when I take Immodium I have a bad cramp like the same night in the right bottom of my abdomen then the next day I will go to the bathroom and it's(poo) so big that it feels like part of my intestines in coming out because of the pain(sorry I know it's gross) but true~They now think I have had Endometriosis this whole time~WHAT!!!!! I have been going through Diarrhea for nothing~WOW~Anyways we'll see what it is soon~I just wanna poop NORMAL again dayum :? Melany
Reply

Loading...

I'm not sure about side effects, I would imagine they are generally mild, seeing as how it is availible OTC. I have IBS and so I take one or two at least every other day and have for a great while with no noticeable problems. I think you'll be ok. Just don't take it more than you *REALLY* need it. I have heard of a few cases when people have taken too much and end up in the ER with an impacted bowel.

~Kristi

Also, DiarrheaGurll, have you been tested for Celiac Disease? It's is fairly common and causes many wide-ranging symptoms and is thus hard for a doctor to diagnose. It took me almost 10 years to find a doctor who could help me.
Reply

Loading...

I use immodium all the time, on a daily basis. What I have found effective fo me is to watch what you eat, especially at night. I take it after I eat a full meal which is only 2 times a day and I have no stomach problems. It kinda stinks but I eat a lot of starchy foods, breads, crackers, and drink water to minimize the reactions my stomach will have. I have never had any problems w/ taking immodium, it has saved me so many times, I honestly never leave home w/o it, I too feel wierd or have withdrawl feelings if I don't have/take it.
Reply

Loading...

I have taken at least 2 a day for over 5 years now with no major side affects. The more common problems associated with long-term use of Immodium are gas build up which can lead to cramps and internal pain, as well as constipation.

If you suffer from something like IBS, it's recommended that you maintain a dosage similar or less than the recommended dosage. For example for myself:

• 2 per day, along with my prescribed medication
• max. 1 after every individual case of diarrhea

however, I have taken 6 in one day with very little problems other than some cramps and constipation. The cramps are normal for IBS anyway and the constipation is a nice change so no complaints from me. :-D
Reply

Loading...

Wow!.. it's really refreshing to hear from so many people who have to go through the same sh*t i do (pardon the pun) haha, on a daily basis. :-D
Reply

Loading...

I was concerned because I was messing myself at the worst times. Always unexpected. I may be visiting someone or out of town. I have had to throw away so many underwears. I have started taking one Immodium every night before bed. I always had clear flym type waste at the end of my bouts with diahreah. I just figured that was normal. Not sure what that means. I won't go out of town much anymore, and if I do I take Immodium before I leave and keep one in my purse. This IBS or whatever has been going on for years. I have been to different Dr's for gastrointestional. I have a fullness under my right rib cage and a cramping before it hits me. I wake up sick to my stomach every morning and as the day goes by it goes away some. The feeling under my right rib side is worse when I lay down at night. When I get up in the morning or several times at night I feel it. I just keep thinking the more I move during the day it will go away. I have been taking the Immodium for several months only at night. I don't know what will happen when I stop.
Reply

Loading...

C-difficile causes uncontrollable diarrhea, so it may be wise to have a test for that also. Keep a food diary to give you clues to certain problem foods. Watch our for sorbitol and other artificial sweeteners! Also limit your use of NSAIDS (Aleve, etc.) as they can create stomach havoc and if used too much, and in certain people, can cause renal (kidney) problems. If you use calcium citrate, switch to a cal-mag formula. Good luck!
Reply

Loading...

It is refreshing to see there are other people just like me.. However i am quite worried, i have ibs and my kidneys have been hurting for the last few months. I have a urine infection and am on antibiotics.. I take immodium every other day and i just thought to myself could it be the reason why my kidneys are so messed up right now?? I am scared and i want to feel normal again. I am dizzy, weak and very tired. %-)

Reply

Loading...

Im a 51 yr.old female and stopped having a period at 47.I have to take anti diahrrea meds every other day.Had a normal stool this evening followed by diahrrea.Then left to catch the bus 15 minutes later,had pooped diahrrea in my pants,alot.could not hold it.Had to go home and shower and change clothes.I have taken 14 diahrrea pills in 3 weeks.I was diagnosed with diverticulosis in 2012.Could that be what 's wrong and can a non menstruating woman get endometriosis?
Reply

Loading...